Eduardo Colli


Link para a página da disciplina Cálculo Numérico e Aplicações - MAP0151


Contato:

Eduardo Colli
Departamento de Matemática Aplicada
Instituto de Matemática e Estatística
Universidade de São Paulo
R. do Matão, 1010 - Butantã
05508-090 São Paulo SP
Tels: 55-11-3091-6238 (sala), 55-11-3091-6136 (secr.), 55-11-3091-6131 (fax)

Sala 303A IMEUSP
colli ime.usp.br 


C
urrículo Lattes.

Coeditor da revista Matemática Universitária, publicação da Sociedade Brasileira de Matemática

Matemateca
 Exposição de objetos interativos para a divulgação da Matemática.

Colmeia
Software de gerenciamento de bibliotecas



Artigos de pesquisa

E. Colli, Infinitely many coexisting strange attractors, Annales de l'Institut Henri Poincaré - Analyse non-linéaire 15 (1998), 539-579.
We prove that C-infinity diffeomorphisms of a two-dimension manifold M with a homoclinic tangency are in the closure of an open set of Diff-infinity(M) containing a dense subset of diffeomorphisms exhibiting infinitely many coexisting Hénon-like strange attractors (or repellers). A similar statement is posed in terms of one-parameter C-infinity families of diffeomorphisms unfolding a homoclinic tangency. Moreover, we show the existence of infinitely many dynamical phenomena others than strange attractors.

E. Colli, A starting condition approach to parameter distortion in generalized renormalization, Qualitative Theory of Dynamical Systems 2 (2001), 221-288. 
We study C3 families of unimodal maps of the interval with negative Schwarzian derivative and quadratic critical point, transversally unfolding Misiurewicz bifurcations, and prove that existence of an absolutely continuous invariant probability measure (or chaos) and existence of a renormalization are prevalent in measure along the parameter. Moreover, the method also shows that existence of a renormalization is dense and chaos occurs with positive measure.

E. Colli & Edson Vargas, Non-trivial wandering domains and homoclinic bifurcations, Ergodic Theory and Dynamical Systems 21 (2001), 1-25.  
We prove that on any surface there is a C-infinity diffeomorphism exhibiting a wandering domain D with the following ergodic property: for any orbit starting in D the corresponding Birkhoff mean of Dirac measures converges to the invariant measure supported on a hyperbolic horseshoe H which is equivalent to the unique non-trivial Hausdorff measure in H. The construction is obtained by perturbation of a diffeomorphism such that the unstable and stable foliations of this horseshoe H are relatively thick and in tangential position. We describe, in addition, the set of accumulation points of orbits starting in D.

E. Colli & Vilton Pinheiro, Chaos versus renormalization at quadratic S-unimodal Misiurewicz bifurcations, in: "Geometric Methods in Dynamics (I)", Astérisque 286 (2003), 257-308. We control parameter distortion in the generalized renormalization procedure provided a certain set of starting conditions is satisfied. This allows to prove that for a C-infinity open set of unimodal families, almost all parameters inside an interval present either stochastic dynamics or a renormalization (in the classical sense). Moreover, easy consequences are that renormalization happens densely on this interval and stochastic behaviour with positive measure. A wide range use of this approach would rely mostly on proving that the starting conditions are satisfied for general families.

E. Colli, Viviane Piassi, Alberto Tufaile & José Carlos Sartorelli, Bistability in bubble formation, Physical Review E 70, 066215 (2004).
We obtain experimental data on time intervals of a bubble train generated from a nozzle with the air flow rate as the control parameter. Varying the length of the hose that connects the proportionating solenoid valve to the nozzle, we generate bifurcation diagrams showing period-adding cascades, among other dynamical phenomena. Then we construct a two-parameter family of one-dimensional maps whose bifurcation diagrams qualitatively match the experimental ones. The model indicates the existence of parameters where two attractors coexist, a phenomenon called bistability, and the same behavior is fully confirmed in the experiment.

Viviane Mendes, E. Colli, Alberto Tufaile & José Carlos Sartorelli, Arnold family in accoustically forced air bubble formation, Chaos, Solitons & Fractals,  41(3) (2009), 1041-1049.
We applied and integrate-and-fire model with sinusoidal baseline and constant threshold to describe air bubble formation periodically forced by a sound wave. The model is a deterministic one-dimensional system that predicts the instant of a bubble dettachment as a function of the previous one and it is able to reproduce long time behaviour with great similarity. The changes in the dynamics as the air flow rate varies can be predicted by a curve in the parameter space of the so called Arnold family of circle maps. 
Disponível on-line pela revista:
doi:10.1016/j.chaos.2008.04.052

E. Colli, Márcio Nascimento & Edson Vargas, Decay of geometry for Fibonacci critical covering maps of the circle, Annales de l'Institut Henri Poincaré (C) - Analyse Non Linéaire,
v.26, n.4, p. 1533-1551 (2009)
We study the growth of Df ^n(f(c)) when f is a Fibonacci critical covering map of the circle with negative Schwarzian derivative, degree d ≥ 2 and critical point c of order ℓ > 1. As an application we prove that f exhibits exponential decay of geometry if and only if ℓ ≤ 2, and in this case it has an absolutely continuous invariant measure, although not satisfying the so-called Collet-Eckmann condition.

Márcio Alves & E. Colli, Hybrid classes for dissipative Lorenz maps: analyticity, holonomies and conjugacies, Qualitative Theory of Dynamical Systems,
Motivated by return maps near saddles for three-dimensional flows and also by return maps in the torus associated to Cherry flows, we study Lorenz maps with derivative positive and smaller than one outside the discontinuity point. We prove that the lamination of infinitely renormalizable maps has analytic leaves in a natural subset of a Banach space of analytic maps of this kind. With C^{1+epsilon} maps having the derivative bounded away from zero, we also prove Hölder continuity of holonomies of the lamination and of conjugacies between maps having the same combinatorics.

F. A. C. Pereira, E. Colli & José Carlos Sartorelli, Period adding cascades: experiment and modeling in air bubbling, Chaos, 22 (2012), p.013135
Period adding cascades have been observed experimentally/numerically in the dynamics of neurons and pancreatic cells, lasers, electric circuits, chemical reactions, oceanic internal waves, and also in air bubbling. We show that the period adding cascades appearing in bubbling from a nozzle submerged in a viscous liquid can be reproduced by a simple model, based on some hydrodynamical principles, dealing with the time evolution of two variables, bubble position and pressure of the air chamber, through a system of differential equations with a rule of detachment based on force balance. The model further reduces to an iterating one-dimensional map giving the pressures at the detachments, where time between bubbles come out as an observable of the dynamics. The model has not only good agreement with experimental data, but is also able to predict the influence of the main parameters involved, like the length of the hose connecting the air supplier with the needle, the needle radius and the needle length.


Orientação de doutorado

Márcio Ricardo Alves Gouveia
2003 a 2008
Bolsa: CAPES de 2003 a 2006
Tese: "Aplicações de Lorenz dissipativas do intervalo"
Neste trabalho estudamos algumas aplicações de Lorenz dissipativas do intervalo, que são aplicações do intervalo possuindo um ponto de descontinuidade e derivada positiva e menor do que um em todo ponto do seu domínio. Interessados na dinâmica dessas aplicações estudamos órbitas periódicas, renormalizações e o conjunto minimal invariante quando não há órbita periódica. Em um conjunto específico dessas aplicações provamos a existência de uma laminação correspondente às aplicações infinitamente renormalizáveis, assim como a regularidade das folhas dessa laminação, no caso analítico. Conseguimos também estudar a regularidade das conjugações e das aplicações de holonomia da laminação.


Orientações de mestrado

Dairton L. Bassi Filho (Ciência da Computação)
2004 a 2008
Dissertação: "Experiências com desenvolvimento ágil" 
A grande demanda por sistemas e as dificuldades em produzi-los motiva a busca por maneiras mais objetivas e eficazes para desenvolvê-los. As metodologias ágeis apresentam uma abordagem que considera os fatores humanos envolvidos no processo de desenvolvimento de software e foca na entrega de produtos com o máximo de valor agregado. Contudo, a imensa quantidade de variáveis que influenciam na produção de sistemas abrange fatores técnicos, comerciais, estratégicos e motivacionais que tornam cada projeto altamente específico e exige uma metodologia personalizada. Neste trabalho, apresentamos as principais metodologias ágeis de desenvolvimento de software que serviram de base para as metodologias que adotamos nos quatro casos de estudo que descrevemos e dos quais extraímos percepções e um conjunto de práticas que podem ser adotadas por outras equipes de desenvolvimento.

Roseli Aparecida Brito Jordão
2001 a 2005
Bolsa: CNPq (2001-2003)
Dissertação: "Sobre a modelagem da expressão gênica do vírus fago-lambda através de equações diferenciais" (arquivo pdf)
A dissertação desenvolve com uma visão matemática a modelagem do mecanismo de switch do vírus fago-lambda, quando este infecta a bactéria E. coli, segundo a proposta do artigo "The control OR system of bacteriophage lambda - a physical-chemical model for gene regulation", de M.A. Shears e G.K. Ackers (Journal of Molecular Biology 118, p.211-230, 1985). Na dissertação, mostra-se como pode-se levar em conta a taxa de degradação das proteínas para que, nas equações diferenciais que resultam da modelagem, possam existir, simultaneamente, dois equilíbrios, que correspondem aos estados lítico e lisogênico de infecção.

Márcio Ricardo Alves Gouveia
2001 a 2003
Bolsa: FAPESP
Dissertação: "Condições geométricas para caoticidade" (arquivo ps compactado)
A dissertação desenvolve o conteúdo do artigo "Invariant measures for typical quadratic maps", de M. Martens e T. Nowicki (revista Astérisque 261 (2000), 239-252), em que se mostra que certas condições geométricas usualmente presentes no estudo da dinâmica unidimensional implicam em propriedades ergódicas popularmente conhecidas como "caos". O resultado do artigo é válido para certa classe de funções unimodais.